How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 15928
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

i have pain at the top of my abdomen where trachea and stomach

Resolved Question:

i have pain at the top of my abdomen where trachea and stomach meet it first started 9 days ago and went away it came back doctor increased my dose of lipitor from 20 mgs to 40 mgs and i seem to feel tension in my chest along with this pain which is not severe .could this be the result of the increased dosage
Submitted: 6 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 6 years ago.


Welcome to Just Answer and thanks for your question. The trachea is part of the respiratory system. It goes to the lungs and never connects to the stomach. the esophagus, which is located just behind the trachea is the tube that goes from the throat through the diaphragm to the stomach. Pain in that area is generally caused by reflux of stomach acid into the esophagus. Antacids, and acid-reducers like ranitidine, Prilosec, etc. can help relieve this pain. It is unlikely that the change in your cholesterol drug would cause this.


A. Schuyler, NP and 2 other Health Specialists are ready to help you